MAUDE Adverse Event Report: NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER

NUMED, INC. TYSHAK II CATHETER; PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Model Number 105
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/14/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not returned to numed for evaluation.The device was being used off-label for an unapproved indication.This catheter is only indicated for percutaneous valvuloplasty of the pulmonary valve.This device was being used for aortic stenosis.A comparative catheter was pulled and tested for rated burst pressure.This device was the same catalog number as the complaint catheter.The labeled rated burst pressure for this device is 2.0 atm.The comparative catheter was immersed in a body temperature bath and inflated until it failed.The catheter did not burst until 2.5 atm, which is above the labeled rbp of 2.0 atm.It is unknown what the complaint catheter burst at and it is also unknown if an inflation device with pressure gauge was used during the procedure as recommended in the instructions for use.
 
Event or Problem Description
As reported by the distributor bis "balloon ruptured during a case.In an email from the account (b)(6) 2017: balloon used for valvuloplasty, reported to have ruptured.While attempting to remove the catheter, the provider was unable to remove.Patient had to have catheter removed surgically.Balloon was being used for severe aortic stenosis.It is not documented whether or not an inflation device with pressure gauge was used.An 8fr standard sheath was used.It is unknown if there was anything unusual about the patient anatomy.Post procedure patient was transferred to the or for catheter removal, vital signs were within normal limits.A second balloon was not used to complete the procedure.It is not documented at what atm the balloon ruptured.".

Brand Name
TYSHAK II CATHETER
Common Device Name
PERCUTANEOUS TRANSLUMINAL VALVULOPLASTY CATHETER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12965
MDR Report Key6865462
Report Number1318694-2017-00026
Device Sequence Number18860936
Product Code LIT
UDI-Device Identifier04046964339332
UDI-Public04046964339332
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K003052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/31/2021
Device Model Number105
Device Catalogue NumberPDC536
Device Lot NumberTT-11860
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2017
Initial Report FDA Received Date09/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight76